Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 24, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 2, 2010, 3:37 PM MST for Yavapai County, Arizona. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2010, 3:37 PM MST (22:37 UTC)
- Expired
- Aug 2, 2010, 5:22 PM MST
- In force
- 105 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:45 PM MST, 52 minutes earlier.
Area forecast discussion, Aug 2, 2:45 PM MST, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST MON AUG 2 2010 .SYNOPSIS...EXPECT THUNDERSTORM ACTIVITY TO GRADUALLY DIMINISH ACROSS NORTHERN ARIZONA THROUGH THE WORKWEEK. AFTERNOON TEMPERATURES WILL CLIMB TO NEAR SEASONABLE LEVELS BY FRIDAY AND SATURDAY. && .DISCUSSION...CLOCKWISE FLOW AROUND THE MID-LEVEL HIGH CENTERED OVER ARKANSAS CONTINUES TO PUMP MOISTURE OVER THE STATE. MUCH OF THE MOISTURE HAS ORIGINATED OVER OLD MEXICO AND THE WESTERN GULF OF MEXICO. PRECIPITABLE WATER OVER FLAGSTAFF THIS MORNING MEASURED 1.1 INCHES. THIS MOISTURE...PAIRED WITH A WEAK MID-LEVEL DISTURBANCE...HAS GENERATED THUNDERSTORMS AND AREAS OF HEAVY PRECIPITATION FROM KEAMS CANYON TO CAMP VERDE THIS AFTERNOON. TOMORROW...FLOW AROUND THE WESTERN PERIPHERY OF THE RIDGE WILL BEGIN TO SHIFT FROM SOUTHEASTERLY TO MORE SOUTHERLY. BY THURSDAY...SOUTHWESTERLY FLOW WILL DEVELOP. THESE CHANGES POINT TO A DECREASE IN MOISTURE. PRECIPITABLE WATER VALUES OVER FLAGSTAFF ARE FORECAST TO DECREASE BETWEEN .2 AND .4 INCHES DURING THIS TIME. EXPECT A CORRESPONDING DOWNTURN IN CONVECTIVE ACTIVITY. FOR SATURDAY AND SUNDAY...AN EAST PACIFIC TROUGH MAY INCH ITS WAY INTO ARIZONA FROM THE WEST. IF THIS OCCURS /AND THERE IS SOME UNCERTAINTY/...DRIER AIR WILL MOVE INTO THE WESTERN AND CENTRAL PORTIONS OF THE STATE. FURTHER EAST...WEAK DYNAMIC FORCING INTRODUCED BY THE TROUGH MAY INTERACT WITH RESIDUAL MOISTURE TO PRODUCE MORE ORGANIZED/SEVERE THUNDERSTORMS. && .AVIATION...FOR THE 00Z PACKAGE...WIDESPREAD SHRA/TSRA CONTINUE MAINLY SOUTH OF A WILLIAMS-TUBA CITY LINE. EXPECT AREAS OF MVFR AND ISOLD IFR IN +TSRA/+RA. SHOWERS AND THUNDERSTORMS WILL DECREASE IN INTENSITY AND COVERAGE AFTER 03Z TUESDAY...WITH SCT SHOWERS LINGERING OVERNIGHT. EXPECT A FEW AREAS OF LOW CEILINGS TO DEVELOP MONDAY NIGHT OVER HIGHER TERRAIN. CONVECTION WILL BEGIN TO REDEVELOP AFT 17Z TUESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT FOR APACHE...NAVAJO...COCONINO... YAVAPAI...AND NORTHERN GILA COUNTIES. PUBLIC..................HOWARD AVIATION/FIRE WEATHER...LATTO VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Aug 2, 9:16 AM MST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 916 AM MST MON AUG 2 2010 AZZ004>018-037>040-030730- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 916 AM MST MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... .DAY ONE...TODAY EXPECT NUMEROUS RAIN SHOWERS AND THUNDERSTORMS TO DEVELOP WHEREVER GOOD SURFACE HEATING OCCURS. THE ONSET OF CONVECTION WILL BE DELAYED A BIT OVER A BROAD AREA EXTENDING FROM SOUTHWESTERN YAVAPAI COUNTY TO THE FOUR CORNERS DUE TO CLOUDINESS. STORM MOTION WILL GENERALLY BE FROM NORTH TO SOUTH...WEST OF A CAMP VERDE TO KAYENTA LINE. EAST OF THAT LINE...STORM MOTION WILL GENERALLY BE FROM SOUTH TO NORTH. THE GREATEST THREAT FROM TODAY'S STORMS WILL BE HEAVY PRECIPITATION AND POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL DECREASE ONLY VERY SLOWLY OVER THE NEXT FEW DAYS. LOOK FOR A GRADUAL TRANSITION TO A MORE TYPICAL MONSOON PATTERN OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:08 PM MST | Areal Flood Advisory | FGZ | Apache, Navajo | 112 min |
| Aug 2, 2:43 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 18 hr |
| Aug 2, 1:00 PM MST | Flash Flood Warning | FGZ | Coconino, Navajo | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.